Ribociclib is an inhibitor of cyclin-dependent kinase 4 and 6, whose inhibitors are used in treatment of hormone receptor positive and human epidermal growth factor receptor 2 negative advanced breast cancer. They have been recently used widely in breast cancer, and new side effects have emerged with its increased use.
We describe a 57-year-old female with breast cancer treated with ribociclib and letrozole. She presented to our hospital with complaints of back pain and epigastric pain. After she was investigated for these complaints, she was diagnosed with acute pancreatitis.
After ruling out other common causes of acute pancreatitis, ribociclib was considered as a cause of acute pancreatitis. Ribociclib was immediately discontinued and her medical treatment was re-arranged. She was free of symptoms on the third day. One week later, she presented again with the complaints of abdominal and back pain, after which we learned that the patient had continued ribociclib and letrozole. The treatment of the patient was discontinued and the symptoms disappeared again.
We report a case in which the symptoms and laboratory findings of acute pancreatitis emerged twice while on ribociclib; acute pancreatitis were not found as a side effect of ribociclib in previous publications or in the side effect guidelines. Acute pancreatitis in cancer patients is associated with poor prognosis and prolonged hospital stay. Possibility of ribociclib-induced acute pancreatitis should be considered in order to achieve early diagnosis and prevent significant mortality in cancer patients.